Funnel Cloud, Polk
- When
- June 22, 12:21 PM CST
- Where
- Polk County, 11 mi E of Livingston
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.793, -94.830 (the zone’s center; the record gives no point)
Funnel cloud sighted south of Highway 190.
4 flash flood, 1 funnel cloud, as filed by the National Weather Service.
Every event with a place to put it; 5 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Jun 22, 9:27 AM CST, 2 hours 54 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 1027 AM CDT TUE JUN 22 2004 .DISCUSSION... AN MCS WAS MOVING INTO THE WESTERN COUNTIES OF SE TX LATE THIS MORNING. THE FORECAST PROBLEM OF THE DAY IS RAINFALL AND SEVERE POTENTIAL. THE UPPER LEVEL ANALYSES FOR 12Z INDICATED VERY GOOD DIFFLUENCE AT 200 AND 300 MB COUPLED WITH SHORTWAVE TROUGHS AT 500 AND 700 MB AND VERY GOOD MOISTURE ADVECTION AT 700 AND 850 MB. THE CRP AND LCH SOUNDINGS HAD PW/S OF 2.0 AND 1.6 INCHES RESPECTIVELY AND THE ACARS/MAP SOUNDING FOR CLL JUST AHEAD OF THE STORMS AT 14Z HAD A PW OF 1.8 INCHES. FOR CRP...THE PW IS JUST BELOW 2 STANDARD DEVIATIONS FOR THIS DATE. EVEN THOUGH THAT WOULD INDICATE A MARGINAL FLASH FLOOD POTENTIAL...FEEL THAT THE PW WILL INCREASE LATER THIS AFTERNOON AND TONIGHT PER THE ETA12. THE DYING MCS WILL HAVE ISOLATED POTENTIAL FOR FLASH FLOODING THROUGH MIDDAY...YET ITS MAIN EFFECT WILL BE TO ADD WATER TO THE GROUND AHEAD OF THE EXPECTED RAINFALL THAT SHOULD DEVELOP THROUGHOUT THE AFTERNOON AND TONIGHT. THE GFS AND ETA FORECAST A SERIES OF SHORTWAVE TROUGHS THAT WILL HELP FOCUS THE MOISTURE STREAMING OFF THE GULF OF MEXICO THROUGH TONIGHT. THE MODELS ALSO KEEP THE UPPER LEVEL DIFFLUENCE IN PLACE DURING THE TIME PERIOD. ALSO WITH THE DYING MCS...THE SEVERE POTENTIAL HAS BEEN DROPPING. THAT POTENTIAL REMAINS...YET WILL STICK WITH THE LOCALLY HEAVY RAINFALL IN THE PUBLIC FORECAST AS THE HAZARDOUS WEATHER OUTLOOK DEALS WITH THE SLIGHT RISK OF SEVERE STORMS. TEMPERATURES TODAY WILL BE IMPACTED BY THE CLOUD COVER....ESPECIALLY IN THE WESTERN TWO-THIRDS OF THE AREA. WILL LOWER THESE IN THE UPDATE. WILL ALSO TWEAK THE WINDS UP A BIT OVER THE LAND AND COASTAL WATERS. PL-40 41 && .HGX WATCHES/WARNINGS/ADVISORIES... FFA SE TX INLAND COUNTIES TXZ163-164-176>179-195>200-210>213-226-227. SCEC 00 TO 60 NM HIGH ISLAND TO THE MATAGORDA SHIP CHANNEL. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 700 AM CDT TUE JUN 22 2004 TXZ163-164-176>179-195>200-210>214-226-227-235>238-231200- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON- GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY- POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON- 700 AM CDT TUE JUN 22 2004 ...HEAVY RAINFALL EVENT EXPECTED ACROSS SOUTHEAST TEXAS TODAY THROUGH WEDNESDAY... ...FLOOD WATCH HAS BEEN ISSUED FOR ALL BUT THE COASTAL COUNTIES OF SOUTHEAST TEXAS THIS AFTERNOON AND TONIGHT... .DAY ONE...TODAY AND TONIGHT. AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH A MOIST AND UNSTABLE AIRMASS TO PRODUCE NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WHICH COULD LEAD TO FLOODING PROBLEMS OVER THE INLAND COUNTIES. RAINFALL AMOUNTS THROUGH TONIGHT WILL AVERAGE 1 TO 2 INCHES...WITH ISOLATED TOTALS OF 3 TO 5 INCHES POSSIBLE. THIS HEAVY RAINFALL COULD LEAD TO PONDING OF WATER ON ROADWAYS OR MORE SIGNIFICANT FLOODING PROBLEMS. MOTORISTS SHOULD USE EXTREME CAUTION WHILE TRAVELING TODAY AND TONIGHT. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. IF YOUR VEHICLE STALLS...ABANDON IT AND SEEK HIGHER GROUND IMMEDIATELY. RAPIDLY RISING WATER MAY ENGULF YOUR VEHICLE AND ITS OCCUPANTS AND SWEEP THEM AWAY. A FEW ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TODAY WHICH COULD PRODUCE LARGE HAIL OR DAMAGING WINDS. HOWEVER...THE OVERALL RISK OF SEVERE WEATHER IS MINIMAL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WEDNESDAY AND WEDNESDAY NIGHT...A STATIONARY FRONT JUST NORTH OF THE AREA AND DEEP MOISTURE IN PLACE WILL COMBINE TO PRODUCE MORE SHOWERS AND THUNDERSTORMS ACROSS SOUTHEAST TEXAS. ADDITIONAL RAINFALL TOTALS OF 1 TO 3 INCHES OF RAINFALL...WITH LOCALLY HIGHER AMOUNTS...WILL BE POSSIBLE. THURSDAY...AN UPPER LEVEL DISTURBANCE MAY BRING ANOTHER ROUND OF THUNDERSTORMS AND HEAVY RAINFALL TO SOUTHEAST TEXAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY OR TONIGHT.
The Houston radar (KHGX), 149 km away, was scanning. The volume nearest the first event began at 18:21 UTC.
4 flash flood, 1 funnel cloud. Local standard time, as filed.
Funnel cloud sighted south of Highway 190.
Intersection of FM 1764 and Avenue F impassable due to street flooding.
Roads flooded in and around Sweeny.
FM 172 near Jackson-Calhoun county line and FM 1862 flooded.
Flooded roads in southeast side of Bay City along FM 457 and FM 2540.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411822, 5411823, 5411824, 5411825, 5411826.